MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that the plastic stiffener became stuck inside of the ultrathane mac-loc locking loop multipurpose drainage catheter during an ileal conduit drain placement.The physician began to pull on the stiffener, and it reportedly broke off inside the drainage catheter.The drainage catheter was subsequently removed and a new device was placed to complete the procedure, with no further adverse events resulting and no additional procedures being necessitated.The device was only in place in the patient's ureter for a few minutes.The complaint device has been returned for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.One drainage catheter was returned along with a clear stiffener.The stiffener appears to have snapped; the broken end had a jagged edge.The returned piece of stiffener measured 18.3cm.Both the catheter and the stiffener have a black residue on their exteriors, indicating they were likely used.No damage other than the break in the stiffener was noted.The catheter outer diameter and stiffener outer diameter were both found to be within cook's manufacturing specifications.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.It was determined that there are adequate controls in place to ensure the product is manufactured and used as intended.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause is determined to be product use or handling related.We will continue to monitor for similar complaints and the appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.One drainage catheter was returned along with a clear stiffener.The stiffener appears to have snapped; the broken end had a jagged edge.The returned piece of stiffener measured 18.3cm.Both the catheter and the stiffener have a black residue on their exteriors, indicating they were likely used.No damage other than the break in the stiffener was noted.The catheter outer diameter and stiffener outer diameter were both found to be within cook's manufacturing specifications.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.It was determined that there are adequate controls in place to ensure the product is manufactured and used as intended.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause is determined to be product use or handling related.We will continue to monitor for similar complaints and the appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7243012
Report Number1820334-2018-00231
Device Sequence Number19128871
Product Code GBO
UDI-Device Identifier00827002097674
UDI-Public(01)00827002097674(17)200714(10)8066890
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-45-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1